Skip to main content
Overview

Ostap Hryniv

Course Director Other Programmes, Associate Professor, Probability

PhD Moscow State University


Affiliations
AffiliationRoom numberTelephone
Course Director Other Programmes, Associate Professor, Probability in the Department of Mathematical SciencesCM309+44 (0) 191 33 43053

Research interests

  • probability and stochastic processes
  • phase transitions
  • interacting particle systems
  • large deviations

Research groups

  • Applied Mathematics: Biomathematics
  • Probability & Statistics: Probability
  • Probability and Statistics

Awarded Grants

  • 2017: Probability in the North East(£1600.00 from The London Mathematical Society)
  • 2016: Probability in the North East(£1200.00 from London Mathematical Society)
  • 2015: Probability on the North-East(£1847.24 from London Mathematical Society)

Publications

Conference Paper

  • Hryniv, Ostap & Wallace, Clare (2020), Phase separation and sharp large deviations, in Poghosyan, S., Rafler, M. & Roelly, S. eds, Lectures in pure and applied mathematics 6: XI international conference Stochastic and Analytic Methods in Mathematical Physics. Yerevan, Armenia, Universitätsverlag Potsdam, 155-164.

Journal Article

  • Hryniv, Ostap (1998). On local behaviour of the phase separation line in the 2D Ising model. Probability Theory and Related Fields 110(1): 91-107.
  • Hryniv, O. O. (1991). A central limit theorem for the Burgers equation. Teoreticheskaya i Matematicheskaya Fizika 88(1): 7-13.
  • Hryniv, O. & Ioffe, D. (2004). Self-avoiding polygons: sharp asymptotics of canonical partition functions under the fixed area constraint. Markov Processes and Related Fields 10(1): 1-64.
  • Chernousova, Elena, Hryniv, Ostap & Molchanov, Stanislav (2020). Population model with immigration in continuous space. Mathematical Population Studies 27(4): 199-215.
  • Hryniv, O. & Velenik, Y. (2004). Universality of critical behaviour in a class of recurrent random walks. Probability Theory and Related Fields 130(2): 222-258.
  • Ben Arous, G. Hryniv, O. & Molchanov, S. (2002). Phase transition for the spherical hierarchical model. Markov Processes and Related Fields 8(4): 565-594.
  • Dobrushin, R. & Hryniv, O. (1997). Fluctuations of the phase boundary in the 2D Ising ferromagnet. Communications in Mathematical Physics 189(2): 395-445.
  • Hryniv, O. O. & Dobrushin, R. L. (1995). On fluctuations of the Wulff shape in the two-dimensional Ising model. Uspekhi Matematicheskikh Nauk 50(6(306): 177-178.
  • Dobrushin, R. & Hryniv, O. (1996). Fluctuations of shapes of large areas under paths of random walks. Probability Theory and Related Fields 105(4): 423-458.
  • Hryniv, Ostap (1998). On conditional invariance principle for random walks. Mat. Stud 9(1): 102-109, 112.
  • Hryniv, O. & Menshikov, M. (2010). Long-time behaviour in a model of microtubule growth. Advances in Applied Probability 42(1): 268–291.
  • Bovier, Anton, Cerny, Jiri & Hryniv, Ostap (2006). The Opinion Game: Stock price evolution from microscopic market modelling. International Journal of Theoretical and Applied Finance 9(1): 91--111.
  • Hryniv, Ostap (2012). Regular phase in a model of microtubule growth. Markov Processes and Related Fields 18(2): 177-200.
  • Hryniv, Ostap, Menshikov, Mikhail V. & Wade, Andrew R. (2013). Excursions and path functionals for stochastic processes with asymptotically zero drifts. Stochastic Processes and their Applications 123(6): 1891-1921.
  • Chernousova, E, Feng, Y, Hryniv, O, Molchanov, S & Whitmeyer, J (2021). Steady states of lattice population models with immigration. Mathematical Population Studies 28(2): 63-80.
  • Hryniv, Ostap, Menshikov, Mikhail V. & Wade, Andrew R. (2013). Random walk in mixed random environment without uniform ellipticity. Proceedings of the Steklov Institute of Mathematics 282(1): 106-123.
  • Hryniv, O. & Velenik, Y. (2009). Some rigorous results on semiflexible polymers, I: Free and confined polymers. Stochastic Processes and their Applications 119(10): 3081-3100.
  • Hryniv, Ostap, MacPhee, Iain M. Menshikov, Mikhail V. & Wade, Andrew R. (2012). Non-homogeneous random walks with non-integrable increments and heavy-tailed random walks on strips. Electronic Journal of Probability 17: 59, 1-28.

Supervision students